April  2019, 12(2): 139-150. doi: 10.3934/dcdss.2019010

Perturbation effects for the minimal surface equation with multiple variable exponents

Department of Mathematics, Faculty of Sciences, King Abdulaziz University, P.O. Box 80203, Jeddah 21589, Saudi Arabia

* Corresponding author

This paper is dedicated to Prof. Vicenţiu Rǎdulescu on the occasion of his 60th anniversary

Received  May 2017 Revised  November 2017 Published  August 2018

We are concerned with the existence of nontrivial weak solutions for a class of generalized minimal surface equations with subcritical growth and Dirichlet boundary condition. In relationship with the values of several variable exponents, we establish two sufficient conditions for the existence of solutions. In the first part of this paper, we prove the existence of a non-negative solution. Next, we are concerned with the existence of infinitely many solutions in a symmetric abstract setting.

Citation: Ramzi Alsaedi. Perturbation effects for the minimal surface equation with multiple variable exponents. Discrete & Continuous Dynamical Systems - S, 2019, 12 (2) : 139-150. doi: 10.3934/dcdss.2019010
References:
[1]

R. Alsaedi, Perturbed subcritical Dirichlet problems with variable exponents, Electron. J. Differential Equations, 2016 (2016), Paper No. 295, 12 pp.  Google Scholar

[2]

R. AlsaediH. Mȃagli and N. Zeddini, Exact behavior of the unique positive solution to some singular elliptic problem in exterior domains, Nonlinear Anal., 119 (2015), 186-198.  doi: 10.1016/j.na.2014.09.018.  Google Scholar

[3]

A. Ambrosetti and P. Rabinowitz, Dual variational methods in critical point theory and applications, J. Functional Anal., 14 (1973), 349-381.  doi: 10.1016/0022-1236(73)90051-7.  Google Scholar

[4]

L. Boccardo and F. Murat, Almost everywhere convergence of the gradients of solutions to elliptic and parabolic equations, Nonlinear Anal., 19 (1992), 581-597.  doi: 10.1016/0362-546X(92)90023-8.  Google Scholar

[5]

H. Brezis and L. Oswald, Remarks on sublinear elliptic equations, Nonlinear Anal., 10 (1986), 55-64.  doi: 10.1016/0362-546X(86)90011-8.  Google Scholar

[6]

M. CenceljD. Repovš and Z. Virk, Multiple perturbations of a singular eigenvalue problem, Nonlinear Anal., 119 (2015), 37-45.  doi: 10.1016/j.na.2014.07.015.  Google Scholar

[7]

L. Diening, P. Harjulehto, P. Hästö and M. Ruzicka, Lebesgue and Sobolev Spaces with Variable Exponents, Lecture Notes in Mathematics, vol. 2017, Springer, Heidelberg, 2011. doi: 10.1007/978-3-642-18363-8.  Google Scholar

[8]

D. Edmunds, J. Lang and O. Méndez, Differential Operators on Spaces of Variable Integrability, World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ, 2014. doi: 10.1142/9124.  Google Scholar

[9]

I. Ekeland, On the variational principle, J. Math. Anal. Appl., 47 (1974), 324-353.  doi: 10.1016/0022-247X(74)90025-0.  Google Scholar

[10]

X. Fan and Q. Zhang, Existence of solutions for p(x)-Laplacian Dirichlet problem, Nonlinear Anal., 52 (2003), 1843-1852.  doi: 10.1016/S0362-546X(02)00150-5.  Google Scholar

[11]

Y. Fu and Y. Shan, On the removability of isolated singular points for elliptic equations involving variable exponent, Adv. Nonlinear Anal., 5 (2016), 121-132.  doi: 10.1515/anona-2015-0055.  Google Scholar

[12]

E. Giusti, On the equation of surfaces of prescribed mean curvature: existence and uniqueness without boundary conditions, Invent. Math., 46 (1978), 111-137.  doi: 10.1007/BF01393250.  Google Scholar

[13]

T. C. Halsey, Electrorheological fluids, Science, 258 (1992), 761-766.   Google Scholar

[14]

B. Kawohl, From p-Laplace to mean curvature operator and related questions, Progress in Partial Differential Equations: The Metz Surveys, 40-56, Pitman Res. Notes Math. Ser., 249, Longman Sci. Tech., Harlow, 1991.  Google Scholar

[15]

I. Kim and Y. Kim, Mountain pass type solutions and positivity of the infimum eigenvalue for quasilinear elliptic equations with variable exponents, Manuscripta Math., 147 (2015), 169-191.  doi: 10.1007/s00229-014-0718-2.  Google Scholar

[16]

H. Maagli, R. Alsaedi and N. Zeddini, Bifurcation analysis of elliptic equations described by nonhomogeneous differential operators, Electron. J. Differential Equations, 2017 (2017), Paper No. 223, 12 pp.  Google Scholar

[17]

M. Mihǎilescu and V. Rǎdulescu, On a nonhomogeneous quasilinear eigenvalue problem in Sobolev spaces with variable exponent, Proc. Amer. Math. Soc., 135 (2007), 2929-2937.  doi: 10.1090/S0002-9939-07-08815-6.  Google Scholar

[18]

P. Pucci and V. Rǎdulescu, The impact of the mountain pass theory in nonlinear analysis: A mathematical survey, Boll. Unione Mat. Ital., Series Ⅸ, 3 (2010), 543-582.  Google Scholar

[19]

P. Pucci and Q. Zhang, Existence of entire solutions for a class of variable exponent elliptic equations, J. Differential Equations, 257 (2014), 1529-1566.  doi: 10.1016/j.jde.2014.05.023.  Google Scholar

[20]

V. Rǎdulescu, Qualitative Analysis of Nonlinear Elliptic Partial Differential Equations. Monotonicity, Analytic, and Variational Methods, Contemporary Mathematics and Its Applications, vol. 6, Hindawi Publishing Corporation, New York, 2008. doi: 10.1155/9789774540394.  Google Scholar

[21]

V. Rǎdulescu, Nonlinear elliptic equations with variable exponent: Old and new, Nonlinear Analysis: Theory, Methods and Applications, 121 (2015), 336-369.  doi: 10.1016/j.na.2014.11.007.  Google Scholar

[22]

V. Rǎdulescu and D. Repovš, Partial Differential Equations with Variable Exponents: Variational Methods and Qualitative Analysis, CRC Press, Taylor & Francis Group, Boca Raton FL, 2015. doi: 10.1201/b18601.  Google Scholar

[23]

M. Struwe, Plateau's Problem and the Calculus of Variations, Mathematical Notes, vol. 35, Princeton University Press, Princeton, NJ, 1988.  Google Scholar

show all references

References:
[1]

R. Alsaedi, Perturbed subcritical Dirichlet problems with variable exponents, Electron. J. Differential Equations, 2016 (2016), Paper No. 295, 12 pp.  Google Scholar

[2]

R. AlsaediH. Mȃagli and N. Zeddini, Exact behavior of the unique positive solution to some singular elliptic problem in exterior domains, Nonlinear Anal., 119 (2015), 186-198.  doi: 10.1016/j.na.2014.09.018.  Google Scholar

[3]

A. Ambrosetti and P. Rabinowitz, Dual variational methods in critical point theory and applications, J. Functional Anal., 14 (1973), 349-381.  doi: 10.1016/0022-1236(73)90051-7.  Google Scholar

[4]

L. Boccardo and F. Murat, Almost everywhere convergence of the gradients of solutions to elliptic and parabolic equations, Nonlinear Anal., 19 (1992), 581-597.  doi: 10.1016/0362-546X(92)90023-8.  Google Scholar

[5]

H. Brezis and L. Oswald, Remarks on sublinear elliptic equations, Nonlinear Anal., 10 (1986), 55-64.  doi: 10.1016/0362-546X(86)90011-8.  Google Scholar

[6]

M. CenceljD. Repovš and Z. Virk, Multiple perturbations of a singular eigenvalue problem, Nonlinear Anal., 119 (2015), 37-45.  doi: 10.1016/j.na.2014.07.015.  Google Scholar

[7]

L. Diening, P. Harjulehto, P. Hästö and M. Ruzicka, Lebesgue and Sobolev Spaces with Variable Exponents, Lecture Notes in Mathematics, vol. 2017, Springer, Heidelberg, 2011. doi: 10.1007/978-3-642-18363-8.  Google Scholar

[8]

D. Edmunds, J. Lang and O. Méndez, Differential Operators on Spaces of Variable Integrability, World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ, 2014. doi: 10.1142/9124.  Google Scholar

[9]

I. Ekeland, On the variational principle, J. Math. Anal. Appl., 47 (1974), 324-353.  doi: 10.1016/0022-247X(74)90025-0.  Google Scholar

[10]

X. Fan and Q. Zhang, Existence of solutions for p(x)-Laplacian Dirichlet problem, Nonlinear Anal., 52 (2003), 1843-1852.  doi: 10.1016/S0362-546X(02)00150-5.  Google Scholar

[11]

Y. Fu and Y. Shan, On the removability of isolated singular points for elliptic equations involving variable exponent, Adv. Nonlinear Anal., 5 (2016), 121-132.  doi: 10.1515/anona-2015-0055.  Google Scholar

[12]

E. Giusti, On the equation of surfaces of prescribed mean curvature: existence and uniqueness without boundary conditions, Invent. Math., 46 (1978), 111-137.  doi: 10.1007/BF01393250.  Google Scholar

[13]

T. C. Halsey, Electrorheological fluids, Science, 258 (1992), 761-766.   Google Scholar

[14]

B. Kawohl, From p-Laplace to mean curvature operator and related questions, Progress in Partial Differential Equations: The Metz Surveys, 40-56, Pitman Res. Notes Math. Ser., 249, Longman Sci. Tech., Harlow, 1991.  Google Scholar

[15]

I. Kim and Y. Kim, Mountain pass type solutions and positivity of the infimum eigenvalue for quasilinear elliptic equations with variable exponents, Manuscripta Math., 147 (2015), 169-191.  doi: 10.1007/s00229-014-0718-2.  Google Scholar

[16]

H. Maagli, R. Alsaedi and N. Zeddini, Bifurcation analysis of elliptic equations described by nonhomogeneous differential operators, Electron. J. Differential Equations, 2017 (2017), Paper No. 223, 12 pp.  Google Scholar

[17]

M. Mihǎilescu and V. Rǎdulescu, On a nonhomogeneous quasilinear eigenvalue problem in Sobolev spaces with variable exponent, Proc. Amer. Math. Soc., 135 (2007), 2929-2937.  doi: 10.1090/S0002-9939-07-08815-6.  Google Scholar

[18]

P. Pucci and V. Rǎdulescu, The impact of the mountain pass theory in nonlinear analysis: A mathematical survey, Boll. Unione Mat. Ital., Series Ⅸ, 3 (2010), 543-582.  Google Scholar

[19]

P. Pucci and Q. Zhang, Existence of entire solutions for a class of variable exponent elliptic equations, J. Differential Equations, 257 (2014), 1529-1566.  doi: 10.1016/j.jde.2014.05.023.  Google Scholar

[20]

V. Rǎdulescu, Qualitative Analysis of Nonlinear Elliptic Partial Differential Equations. Monotonicity, Analytic, and Variational Methods, Contemporary Mathematics and Its Applications, vol. 6, Hindawi Publishing Corporation, New York, 2008. doi: 10.1155/9789774540394.  Google Scholar

[21]

V. Rǎdulescu, Nonlinear elliptic equations with variable exponent: Old and new, Nonlinear Analysis: Theory, Methods and Applications, 121 (2015), 336-369.  doi: 10.1016/j.na.2014.11.007.  Google Scholar

[22]

V. Rǎdulescu and D. Repovš, Partial Differential Equations with Variable Exponents: Variational Methods and Qualitative Analysis, CRC Press, Taylor & Francis Group, Boca Raton FL, 2015. doi: 10.1201/b18601.  Google Scholar

[23]

M. Struwe, Plateau's Problem and the Calculus of Variations, Mathematical Notes, vol. 35, Princeton University Press, Princeton, NJ, 1988.  Google Scholar

[1]

Jie Li, Xiangdong Ye, Tao Yu. Mean equicontinuity, complexity and applications. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 359-393. doi: 10.3934/dcds.2020167

[2]

Leilei Wei, Yinnian He. A fully discrete local discontinuous Galerkin method with the generalized numerical flux to solve the tempered fractional reaction-diffusion equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020319

[3]

Lihong Zhang, Wenwen Hou, Bashir Ahmad, Guotao Wang. Radial symmetry for logarithmic Choquard equation involving a generalized tempered fractional $ p $-Laplacian. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020445

[4]

Qingfang Wang, Hua Yang. Solutions of nonlocal problem with critical exponent. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5591-5608. doi: 10.3934/cpaa.2020253

[5]

Vivina Barutello, Gian Marco Canneori, Susanna Terracini. Minimal collision arcs asymptotic to central configurations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 61-86. doi: 10.3934/dcds.2020218

[6]

Fabio Camilli, Giulia Cavagnari, Raul De Maio, Benedetto Piccoli. Superposition principle and schemes for measure differential equations. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2020050

[7]

Tian Ma, Shouhong Wang. Topological phase transition III: Solar surface eruptions and sunspots. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020350

[8]

Guido Cavallaro, Roberto Garra, Carlo Marchioro. Long time localization of modified surface quasi-geostrophic equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020336

[9]

Giuseppina Guatteri, Federica Masiero. Stochastic maximum principle for problems with delay with dependence on the past through general measures. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020048

[10]

Antoine Benoit. Weak well-posedness of hyperbolic boundary value problems in a strip: when instabilities do not reflect the geometry. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5475-5486. doi: 10.3934/cpaa.2020248

[11]

Shasha Hu, Yihong Xu, Yuhan Zhang. Second-Order characterizations for set-valued equilibrium problems with variable ordering structures. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020164

[12]

Lingfeng Li, Shousheng Luo, Xue-Cheng Tai, Jiang Yang. A new variational approach based on level-set function for convex hull problem with outliers. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020070

[13]

Anna Abbatiello, Eduard Feireisl, Antoní Novotný. Generalized solutions to models of compressible viscous fluids. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 1-28. doi: 10.3934/dcds.2020345

[14]

Qianqian Han, Xiao-Song Yang. Qualitative analysis of a generalized Nosé-Hoover oscillator. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020346

[15]

Dan Zhu, Rosemary A. Renaut, Hongwei Li, Tianyou Liu. Fast non-convex low-rank matrix decomposition for separation of potential field data using minimal memory. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020076

[16]

Aihua Fan, Jörg Schmeling, Weixiao Shen. $ L^\infty $-estimation of generalized Thue-Morse trigonometric polynomials and ergodic maximization. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 297-327. doi: 10.3934/dcds.2020363

[17]

Peter Poláčik, Pavol Quittner. Entire and ancient solutions of a supercritical semilinear heat equation. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 413-438. doi: 10.3934/dcds.2020136

[18]

Jianhua Huang, Yanbin Tang, Ming Wang. Singular support of the global attractor for a damped BBM equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020345

[19]

Stefano Bianchini, Paolo Bonicatto. Forward untangling and applications to the uniqueness problem for the continuity equation. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020384

[20]

Siyang Cai, Yongmei Cai, Xuerong Mao. A stochastic differential equation SIS epidemic model with regime switching. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020317

2019 Impact Factor: 1.233

Metrics

  • PDF downloads (134)
  • HTML views (121)
  • Cited by (0)

Other articles
by authors

[Back to Top]